Complex Analysis and Operator Theory

, Volume 8, Issue 4, pp 937–954 | Cite as

Complex Variable Positive Definite Functions

Article

Abstract

In this paper we develop an appropriate theory of positive definite functions on the complex plane from first principles and show some consequences of positive definiteness for meromorphic functions.

Keywords

Positive definite functions Complex analysis Meromorphic functions 

Mathematics Subject Classification (1991)

Primary 42A82 Secondary 30A10 30C40 

Notes

Acknowledgments

The first author acknowledges partial support by Fundação para a Ciência e Tecnologia, PEst-OE/MAT/UI0209/2011.

References

  1. 1.
    Aronszajn, N.: Theory of reproducing kernels. Trans. Am. Math. Soc. 68, 337–404 (1950)CrossRefMATHMathSciNetGoogle Scholar
  2. 2.
    Berg, C., Christensen, J., Ressel, P.: Harmonic Analysis on Semigroups, GTM 100 edn. Springer-Verlag, New York (1984)CrossRefMATHGoogle Scholar
  3. 3.
    Bisgaard, T., Sasvári, Z.: Characteristic Functions and Moment Sequences. Nova Science Publishing, New York (2000)MATHGoogle Scholar
  4. 4.
    Buescu, J., Paixão, A.: Positive definite matrices and differentiable reproducing kernel inequalities. J. Math. Anal. Appl. 320, 279–292 (2006)CrossRefMATHMathSciNetGoogle Scholar
  5. 5.
    Buescu, J., Paixão, A.: Eigenvalue distribution of positive definite kernels on unbounded domains. Integral Equ. Oper. Theory 57(1), 19–41 (2007)CrossRefMATHGoogle Scholar
  6. 6.
    Buescu, J., Paixão, A.: A linear algebraic approach to holomorphic reproducing kernels in \({\mathbb{C}}^n\). Linear Algebra Appl. 412(2–3), 270–290 (2006)CrossRefMATHMathSciNetGoogle Scholar
  7. 7.
    Buescu, J., Paixão, A.: Positive definite matrices and integral equations on unbounded domains. Differ. Integral Equ. 19(2), 189–210 (2006)MATHGoogle Scholar
  8. 8.
    Buescu, J., Paixão, A.: On differentiability and analyticity of positive definite functions. J. Math. Anal. Appl. 375(1), 336–341 (2011)CrossRefMATHMathSciNetGoogle Scholar
  9. 9.
    Devinatz, A.: On infinitely differentiable positive definite functions. Proc. Am. Math. Soc. 8, 3–10 (1957)CrossRefMATHMathSciNetGoogle Scholar
  10. 10.
    Dugué, D.: Analyticité et convexité des fonctions caractéristiques. Annales de l’I. H. P. 12(1), 45–56 (1951)MATHGoogle Scholar
  11. 11.
    Kosaki, H.: Positive definiteness of functions with applications to operator norm inequalities. Mem. Am. Math. Soc., 212 (2011)Google Scholar
  12. 12.
    Lukacs, E., Szasz, O.: On analytic characteristic functions. Pac. J. Math. 3, 615–625 (1953)Google Scholar
  13. 13.
    Moore, E.H.: General analysis. Mem. Am. Philos. Soc., Part I (1935), Part II (1939)Google Scholar
  14. 14.
    Sasvári, Z.: Positive definite and definitizable functions. In: Mathematical Topics, vol. 2. Akademie Verlag, Berlin (1994)Google Scholar

Copyright information

© Springer Basel 2013

Authors and Affiliations

  1. 1.Department of MatemáticaFCUL and CMAFLisboaPortugal
  2. 2.Área Departamental de MatemáticaISELLisboaPortugal

Personalised recommendations